# SDR CA150930013

- Difficulty date: August 24, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Gippld GA8TC320
- Aircraft time: 1,884 hours
- Engine: Lyc TIO540AH1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6160
- Condition: Malfunctioned
- Location: Engine
- Part time: 400 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AT ABOUT 200 HOURS AFTER INSTALLATION OF A NEW OR OVERHAULED P/N 6160 MAGNETO, WE HAVE NOTICED THAT THE ENGINE IS HARD OF STARTING. THIS IS THE L/H MAGNETO ON THE ENGINE WHICH IS AN IMPULSE COUPLING MAGNETO USED FOR STARTING. THE MAGNETO CANNOT BE RE-TIMED TO THE ENGINE AS IT HAS DRIFTED BEYOND 5 DEGREES. THIS IS THE LIMITS FOR LYCOMING.   WE THEN SEND THE MAGNETO AWAY TO FOR OVERHAUL. AFTER OVERHAUL, THE MAGNETO WILL THEN WORK BUT ONLY FOR A TIME OF ABOUT 200 HOURS.
